Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 43, NWS Houston/Galveston, TX

July 5, 2007Brazoria County, Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 5, 2007, 2:22 AM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It took effect at Jul 5, 2007, 3:34 AM CDT. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 2:22 AM CDT (07:22 UTC)
In effect from
Jul 5, 2007, 3:34 AM CDT
Expired
Jul 14, 2007, 10:36 AM CDT
In force
9 days
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 73 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Bernard River near Boling (BOLT2).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 4, 9:30 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 4, 9:30 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
930 PM CDT WED JUL 4 2007

...DANGEROUS HEAVY RAIN EVENT DEVELOPING FOR SOUTHEAST TEXAS...

.UPDATE...
WILL RAISE POPS AONG THE COAST AS MOISTURE AXIS LIES ALONG THE
COAST AND THERE IS SPEED AND DIRECTIONAL CONVERGENCE SERVING AS AN
ADDITIONAL FOCUS FOR RAIN. MOISTURE FETCH EXTENDS FROM BAY CITY TO
EAST OF CORPUS CHRISTI. AN EXTENDED PERIOD OF TRAINING RAIN IS
EXPECTED. WILL FRESHEN THE FLOOD WATCH AND PROBABLY INCREASE RAIN
AMOUNTS OVERNIGHT. 43

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 846 PM CDT WED JUL 4 2007/

AVIATION...
A BREAK IN THE RAINFALL ACTIVITY EXISTS OVER THE TERMINAL SITES AT
THIS HOUR. HOWEVER...THE RAINFALL POTENTIAL REMAINS HIGH AND KEPT
THE MENTION OF SHOWERS OR THUNDERSTORMS IN THE FORECASTS THROUGH
THE TAF PERIOD. A WEAK WARM FRONT APPEARED TO BE FORMING OVER THE
COASTAL PLAIN EARLIER THIS EVENING AND SOME MVFR CEILINGS WERE
DEVELOPING.

THE CONFIDENCE LEVEL WAS ABOUT A 3 ON A SCALE OF 1 TO 5 FOR THE
FORECAST PAST 06Z TONIGHT GIVEN THE RECENT HISTORY OF THE MODELS.
THE MOS GUIDANCE AND NAM12 TIME SECTIONS DIFFER SOMEWHAT IN THE
FORMATION OF THE LOW CEILINGS ALTHOUGH BOTH INDICATE MVFR
SCATTERED TO BROKEN CEILINGS. FIGURED THAT THESE WILL DEVELOP BY
06Z OVER ALL THE TERMINAL SITES. THE MODELS INDICATED BETTER
RAINFALL POTENTIAL AT THE COASTAL SITES THURSDAY THAN FURTHER
INLAND ALTHOUGH THE GFS WAS MORE TO THE SOUTH OF THE TERMINAL
SITES AT 12Z. BY 18Z THE GFS HAD THE BEST RAINFALL TO THE WEST
TOWARD THE HILL COUNTRY. WENT WITH VCTS ALL DAY OVER THE INLAND
SITES AND A TSRA MENTION BETWEEN 12Z AND 18Z AT GLS AND LBX.

40

PREV DISCUSSION... /ISSUED 824 PM CDT WED JUL 4 2007/

DISCUSSION...
ONCE AGAIN...THE THREAT FOR HEAVY RAIN EXISTS. 00Z SOUNDING DATA
SHOWS PW VALUES BETWEEN 2.20 AND 2.30 INCHES. 850-500 LAYER SHOWS
LOW PRESSURE NORTH OF VCT. RADAR RETURNS ALSO SHOW THE CYCLONIC
TURNING. 00Z SURFACE ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE
NORTH OF BRO AND A WEAK SURFACE TROUGH OF LOW PRESSURE FROM VCT TO
CLL. SATELLITE DERIVED WIND PLOTS SHOWS SE TX IN A BROADLY
DIVERGENT UPPER WIND PATTERN. CURRENT THINKING IS THAT ANOTHER
MCS WILL FORM TONIGHT AND FOCUS CLOSE TO THE 850-500 CIRCULATION
AND ALSO ALONG THE WEAK LOW PRESSURE TROUGH FROM CLL TO EDNA. WILL
LEAVE FFA AS CURRENTLY CONFIGURED BUT WILL PROBABLY RAISE POPS
WEST OVERNIGHT. THINK POPS OUT EAST CAN BE LOWERED BUT WILL AWAIT
NEW MODEL GUIDANCE BEFORE MAKING ANY OTHER CHANGES. PERSONS LIVING
ALONG WATERSHEDS AND RIVERS IN JACKSON...MATAGORDA...COLORADO AND
WHARTON COUNTIES SHOULD REMAIN DILIGENT OVERNIGHT. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  85  74  88  74 /  80  70  50  50  30
HOUSTON (IAH)              74  85  75  88  75 /  60  70  50  40  20
GALVESTON (GLS)            76  85  78  87  79 /  60  60  50  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 5 AM CDT THURSDAY FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...43
Hazardous weather outlook, Jul 4, 2:48 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
248 PM CDT WED JUL 4 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
052000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
248 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL LOW ACROSS CENTRAL TEXAS AND ABUNDANT TROPICAL
MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS...WITH SOME STORMS PRODUCING LOCALLY
HEAVY RAINFALL...ACROSS SOUTHEAST TEXAS TONIGHT INTO THURSDAY.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY AFTERNOON FOR
SOUTHEAST TEXAS. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4
INCHES...WITH ISOLATED TOTALS OF 4 TO 6 INCHES CAN BE EXPECTED
OVER THE WATCH AREA THROUGH THURSDAY. A FLASH FLOOD WATCH MEANS
THAT RAPIDLY RISING WATER OR FLOODING ARE POSSIBLE OVER THE WATCH
AREA. PERSONS IN THE WATCH AREA SHOULD CHECK PREPAREDNESS
REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF
FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST TEXAS WILL CONTINUE
TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AS THE
UPPER LEVEL LOW MEANDERS ACROSS TEXAS. HEAVY RAINFALL WILL STILL
BE POSSIBLE ON THURSDAY AND THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH THURSDAY AFTERNOON FOR SOUTHEAST TEXAS. RAIN
CHANCES SHOULD DIMINISH TOWARDS THE WEEKEND AS THE UPPER LOW IS
EXPECTED TO WEAKEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:24 PM CDTFlash Flood WarningHGXJackson, Matagorda3 hr
Jul 5, 12:25 AM CDTFlash Flood WarningHGXMatagorda3 hr
Jul 5, 12:49 AM CDTSpecial Marine WarningHGX56 min
Jul 5, 6:35 AM CDTRiver Flood WarningHGXJackson, Wharton24 hr
Jul 5, 9:19 AM CDTRiver Flood WarningHGXBrazoria7 days
Jul 5, 10:40 AM CDTRiver Flood WarningHGXChambers, Liberty33 days
Jul 5, 11:39 AM CDTRiver Flood WarningHGXBurleson, Lee5 days
Jul 5, 2:02 PM CDTSpecial Marine WarningHGX28 min
Jul 5, 2:09 PM CDTRiver Flood WarningHGXAustin, Fort Bend, Wharton3 days
Jul 5, 3:31 PM CDTMarine Weather StatementHGX6 hr
Jul 5, 4:03 PM CDTSpecial Marine WarningHGX57 min
Jul 5, 4:08 PM CDTTornado WarningHGXGalveston37 min
Jul 5, 5:51 PM CDTTornado WarningHGXChambers, Harris, Liberty24 min
Jul 5, 6:07 PM CDTTornado WarningHGXGalveston23 min
Jul 5, 6:26 PM CDTTornado WarningHGXChambers19 min
Jul 5, 6:51 PM CDTSpecial Marine WarningHGX28 min

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.